Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Withdrawal of adderall leading to excessive sleep - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: ADHD
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Doctor :   Hi
Doctor :   Dr XXX here
Doctor :   How may i help you?
User :   Hello
User :   Did you see the question I sent?
Doctor :   No i hav enot recived yet
User :   I am a 22 yr old female I have been taking adderall for the past few months now. I work in XXX and self diagnosed myself with ADHD. I found that through a friend adderall was easily obtainable and started taking it with great results, however I now am taking 60-80mg daily and fear I am addicted to the drug. I made an appt next month to see a psychiatrist about this however I am not sure what to tell him. Should I tell the truth or get myself prescribed adderall for a condition I am not even sure I have. I have horrible withdrawl if I stop the medication I have slept 36 uninterupted hrs previously while trying to ween myself off
Doctor :   Ok
Doctor :   Let me breif you taking drug like adderol without prescription is not advisible
Doctor :   And i would rather advise you to be honest to the consultant about the drug use
Doctor :   Yes amphitemine is prone to addiction on longterm and high doses
User :   What are some options in dealing with the withdrawl because I cannot afford to be unable to function
Doctor: You have to slowly tghe reduce the dosage then frequency taper it gradually
Doctor :   That the only way as dependence on it is higher compared to other drugs
Doctor :   You should have a lot of confidence in you along with self control can overcome this issue
User :   My fears I guess are is that if i go in telling the truth I will not be able to ween myself off adderall completley. and if i dont tell the truth I am afraid I will not be prescribed adderall which is what I need.
Doctor :   Nothing like that this a commomn isuue
Doctor :   many people have faced the same
Doctor :   I am sure the consultant will understand your problem and give you more guidance regarding tapering of the drug
User :   I am leaning more toward telling the doctor what is really going on in fear that I will loose my own license if I am caught using the drug illegally at my work place
User :   however why is it that if I go off of adderall that I cannot get out of bed for days at a time?
Doctor :   If that is the case plz visit an known doctor or your PCP who can help you resolving the issue
Doctor :   Its not alwasy like that every one has deffirent symptoms of withdrawal
Doctor :   The most common are excessivbe tiredness/ dementia/ nervousness/ headcahe/ nausea
User :   how long will that last? and is there anything I can do to stop these adverse affects?
Doctor :   That will last for atlest a month then regress by self
User :   ok well thank you for your answers
Doctor :   Control during the first month you overcome 80% of the addiction
Doctor :   Thanks for consulting me
Doctor :   Wishing you speedy recovery
User :   right however i work shift work and 12-16 hrs at a time i dont have a month
User :   thank you
Doctor :   Just be confident you can sure overcome the problem
Doctor :   Wishing you a great day ahead
Doctor :   Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor